×

A direct boundary element method for Signorini problems. (English) Zbl 0705.65084

In order to solve Signorini problems by a direct boundary element method, the problem is reduced to an equivalent boundary variational inequality, whereas an indirect boundary element method for solving Signorini problems has been considered by the author in an earlier paper [Lect. Notes Math. 1297, 38-49 (1987; Zbl 0645.73048)]. Moreover, the derived boundary variational inequality has been shown to be also equivalent to a saddle-point problem. The solvability of a discrete approximation of the derived boundary variational inequality is proved and an error estimate for the discrete solution is obtained.
Reviewer: M.Krätzschmar

MSC:

65N38 Boundary element methods for boundary value problems involving PDEs
74A55 Theories of friction (tribology)
74M15 Contact in solid mechanics
35J85 Unilateral problems; variational inequalities (elliptic type) (MSC2000)

Citations:

Zbl 0645.73048
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] J. M. Aitchison, A. A. Lacey, and M. Shillor, A model for an electropaint process, IMA J. Appl. Math. 33 (1984), no. 1, 17 – 31. · Zbl 0547.35048
[2] Ivo Babuška and A. K. Aziz, Survey lectures on the mathematical foundations of the finite element method, The mathematical foundations of the finite element method with applications to partial differential equations (Proc. Sympos., Univ. Maryland, Baltimore, Md., 1972) Academic Press, New York, 1972, pp. 1 – 359. With the collaboration of G. Fix and R. B. Kellogg. · Zbl 0268.65052
[3] Haïm Brézis, Problèmes unilatéraux, J. Math. Pures Appl. (9) 51 (1972), 1 – 168. · Zbl 0221.35028
[4] G. Duvaut and J.-L. Lions, Les inéquations en mécanique et en physique, Dunod, Paris, 1972 (French). Travaux et Recherches Mathématiques, No. 21. · Zbl 0298.73001
[5] Gaetano Fichera, Problemi elastostatici con vincoli unilaterali: Il problema di Signorini con ambigue condizioni al contorno, Atti Accad. Naz. Lincei Mem. Cl. Sci. Fis. Mat. Natur. Sez. I (8) 7 (1963/1964), 91 – 140 (Italian). · Zbl 0146.21204
[6] Avner Friedman, Variational principles and free-boundary problems, Pure and Applied Mathematics, John Wiley & Sons, Inc., New York, 1982. A Wiley-Interscience Publication. · Zbl 0564.49002
[7] Roland Glowinski, Numerical methods for nonlinear variational problems, Springer Series in Computational Physics, Springer-Verlag, New York, 1984. · Zbl 0536.65054
[8] Roland Glowinski, Jacques-Louis Lions, and Raymond Trémolières, Numerical analysis of variational inequalities, Studies in Mathematics and its Applications, vol. 8, North-Holland Publishing Co., Amsterdam-New York, 1981. Translated from the French. · Zbl 0463.65046
[9] Hou De Han, The boundary finite element methods for Signorini problems, Numerical methods for partial differential equations (Shanghai, 1987) Lecture Notes in Math., vol. 1297, Springer, Berlin, 1987, pp. 38 – 49.
[10] Hou De Han, Boundary integro-differential equations of elliptic boundary value problems and their numerical solutions, Sci. Sinica Ser. A 31 (1988), no. 10, 1153 – 1165. · Zbl 0681.65080
[11] -, A new class of variational formulations for the coupling of finite and boundary element methods (to appear).
[12] George C. Hsiao and Wolfgang L. Wendland, A finite element method for some integral equations of the first kind, J. Math. Anal. Appl. 58 (1977), no. 3, 449 – 481. · Zbl 0352.45016
[13] M. N. Le Roux, Méthode d’éléments finis pour la résolution numérique de problèmes extérieurs en dimension 2, RAIRO Anal. Numér. 11 (1977), no. 1, 27 – 60, 112 (French, with English summary). · Zbl 0382.65055
[14] J.-L. Lions, Optimal control of systems governed by partial differential equations., Translated from the French by S. K. Mitter. Die Grundlehren der mathematischen Wissenschaften, Band 170, Springer-Verlag, New York-Berlin, 1971. · Zbl 0203.09001
[15] J.-L. Lions and E. Magenes, Non-homogeneous boundary value problems and applications. I, Springer-Verlag, Berlin, 1972. · Zbl 0223.35039
[16] J.-C. Nédélec, Integral equations with nonintegrable kernels, Integral Equations Operator Theory 5 (1982), no. 4, 562 – 572. · Zbl 0479.65060
[17] A. Signorini, Sopra alcune questioni di elastostatica, Atti della Società Italiana per il Progresso della Scienza, 1933. · JFM 59.1413.02
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.